Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 29, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 1, 2004, 1:05 PM EDT for Duval County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 1:05 PM EDT (17:05 UTC)
- Expired
- Jun 1, 2004, 1:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
561 WUUS52 KJAX 011705 SVRJAX FLC031-011730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 105 PM EDT TUE JUN 1 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 130 PM EDT * AT 105 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES WEST OF FORT CAROLINE...OR ABOUT 4 MILES NORTHEAST OF ARLINGTON...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 130 PM EDT... FORT CAROLINE... SAN PABLO... MAYPORT AND NEPTUNE BEACH... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3047 8160 3029 8160 3027 8119 3049 8118 $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:54 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 1, 9:54 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 954 AM EDT TUE JUN 1 2004 .UPDATE...CURRENT FORECASTS ON TRACK WITH NO UPDATES PLANNED. 12Z JAX SOUNDING INDICATING ATMOSPHERE A LITTLE MORE MOIST AND UNSTABLE THAN YESTERDAY AND WILL SEE A BETTER CHANCE OF AFTERNOON THUNDERSTORMS. THE BEST CHANCE...HOWEVER...APPEARS FROM NEAR THE STATE BORDER NORTH TO ACROSS SE GA WHERE MOISTURE THERE IS DEEPEST AND UPPER DISTURBANCES WILL BE RIDING ALONG A STALLED OUT FRONTAL BOUNDARY. MAX TEMPS A LITTLE COOLER THAN YESTERDAY DUE TO THE INCREASED CLOUD COVER/MOISTURE. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP
Hazardous weather outlook, Jun 1, 12:05 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT TUE JUN 1 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1205 PM EDT TUE JUN 1 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE GREATEST COVERAGE OF STORMS WILL BE NORTH OF INTERSTATE 10. GUSTY WINDS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP/MKT
In the hours before
Special weather statement, Jun 1, 12:47 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1247 PM EDT TUE JUN 1 2004 FLZ025-011730- DUVAL FL- 1247 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 130 PM EDT... AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF TALLYRAND...OR ABOUT 3 MILES NORTH OF DOWNTOWN JACKSONVILLE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TALLYRAND... SAN MARCO...RIVERSIDE...OCEANWAY...DOWNTOWN JACKSONVILLE... ARLINGTON...FORT CAROLINE AND SAN PABLO THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS POSSIBLY OF 45 TO 55 MPH ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Jun 1, 3:05 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 40 min |
| Jun 1, 4:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 1, 4:49 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 41 min |
| Jun 1, 5:09 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 36 min |
| Jun 1, 5:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 1, 5:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 1, 5:33 PM EDT | Special Marine Warning | JAX | 87 min | |
| Jun 1, 5:52 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 38 min |
| Jun 1, 6:24 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 51 min |
| Jun 1, 7:00 PM EDT | Special Marine Warning | JAX | 75 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.